MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PPICC 5F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS DOT PPICC 5F DL 3CG; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 19uba073 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the introducer was coming apart at the edge just off the dial stir in the middle of placing a picc.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged introducer was confirmed and the cause appeared to be manufacturing-related.The product returned for evaluation was one 5fr microintroducer dilator/sheath.The sample was received assembled, with the sheath overlaying the dilator.Usage residues were observed throughout the sample.The tip of the sheath was split and buckled.Microscopic inspection of the distal end of the sheath confirmed splitting and deformation.The tip of the sheath appeared blunt, resulting in a rough transition between the sheath and the dilator.The buckling and splitting of the dilator tip appeared to have been caused by the blunt distal tip.The tip appeared to have been improperly formed during device manufacture.Photographs have been forwarded to the manufacturing site for further evaluation.Reynosa evaluation: complaint due to ¿damaged introducer sheath¿ was confirmed.According with the photo evaluation performed at reynosa facility and gross / microscopic evaluation performed at vad lab the following was concluded: the gray distal end sheath was found to be damaged on its radius tip causing difficulty to advance into the patient while using.This kind of damage can be caused during the steps of sheath rf tipping.Therefore, the cause of this condition is manufacturing related.As part of reinforcement about this issue, an awareness communication was provided to all personnel involved on this operation.A lot history review (lhr) of 19uba073 showed no other similar product complaint(s) from this lot number.

Brand Name
DOT PPICC 5F DL 3CG
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9459638
Report Number3006260740-2019-03835
Device Sequence Number3078003
Product Code LJS
UDI-Device Identifier00801741155284
UDI-Public(01)00801741155284
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000852
Device Lot Number19UBA073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Event Location Hospital
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date04/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1